A scale elasticity measure for directional distance function and its dual: theory and DEA estimation

Zelenyuk, Valentin (2013) A scale elasticity measure for directional distance function and its dual: theory and DEA estimation. European Journal of Operational Research, 228 3: 592-600. doi:10.1016/j.ejor.2013.01.012


Author Zelenyuk, Valentin
Title A scale elasticity measure for directional distance function and its dual: theory and DEA estimation
Journal name European Journal of Operational Research   Check publisher's open access policy
ISSN 0377-2217
1872-6860
Publication date 2013-08-01
Sub-type Article (original research)
DOI 10.1016/j.ejor.2013.01.012
Volume 228
Issue 3
Start page 592
End page 600
Total pages 9
Place of publication Netherlands
Publisher Elsevier North-Holland
Collection year 2014
Language eng
Formatted abstract
In this paper we focus on scale elasticity measure based on directional distance function for multi-output–multi-input technologies, explore its fundamental properties and show its equivalence with the input oriented and output oriented scale elasticity measures. We also establish duality relationship between the scale elasticity measure based on the directional distance function with scale elasticity measure based on the profit function. Finally, we discuss the estimation issues of the scale elasticity based on the directional distance function via the DEA estimator.

Highlights ► Equivalence between three scale elasticity measures is established. ► Necessary and sufficient condition for the equivalence is derived. ► Lagrange multiplier interpretation of the scale elasticity measures is provided. ► Duality with scale elasticity based on profit function is established and discussed. ► The DEA formulation for the context is presented.
Keyword Scale elasticity
Production theory
Distance functions
Duality theory
Data envelopment analysis
Multioutput production
Returns
Models
Efficiency
Technology
Economies
Framework
Benefit
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2014 Collection
School of Economics Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 10 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 12 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 09 Jun 2013, 00:41:20 EST by System User on behalf of School of Economics